Alert archive / Massachusetts / Small Craft Advisories in 2021
Small Craft Advisory 81, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Sep 14, 2021, 3:30 PM EDT. It took effect at Sep 15, 2021, 11:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 14, 2021, 3:30 PM EDT (19:30 UTC)
- In effect from
- Sep 15, 2021, 11:00 AM EDT
- Expired
- Sep 16, 2021, 2:00 AM EDT
- In force
- 15 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
903 WHUS71 KBOX 141930 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 330 PM EDT Tue Sep 14 2021 ANZ230-236-150830- /O.NEW.KBOX.SC.Y.0081.210915T1500Z-210916T0000Z/ Boston Harbor-Narragansett Bay- 330 PM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT WEDNESDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 3 feet expected. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...From 11 AM to 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231>235-237-251-150830- /O.NEW.KBOX.SC.Y.0081.210915T1500Z-210916T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Massachusetts Bay and Ipswich Bay- 330 PM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT WEDNESDAY... * WHAT...South winds around 15 kt with gusts up to 25 kt and seas 2 to 4 feet expected. * WHERE...Portions of Massachusetts coastal waters and Rhode Island coastal waters. * WHEN...From 11 AM to 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-254>256-150830- /O.NEW.KBOX.SC.Y.0081.210915T1500Z-210916T0300Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 330 PM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 11 PM EDT WEDNESDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 2 to 4 feet expected. * WHERE...In Massachusetts coastal waters, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 11 AM to 11 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Frank
3 follow-up statements
083 WHUS71 KBOX 150802 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 402 AM EDT Wed Sep 15 2021 ANZ230-236-152115- /O.CON.KBOX.SC.Y.0081.210915T1500Z-210916T0000Z/ Boston Harbor-Narragansett Bay- 402 AM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and waves 2 to 3 feet expected. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...From 11 AM to 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231>235-237-251-152115- /O.CON.KBOX.SC.Y.0081.210915T1500Z-210916T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Massachusetts Bay and Ipswich Bay- 402 AM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...South winds around 15 kt with gusts up to 25 kt and seas 2 to 4 feet expected. * WHERE...Portions of Massachusetts coastal waters and Rhode Island coastal waters. * WHEN...From 11 AM to 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-254>256-152115- /O.CON.KBOX.SC.Y.0081.210915T1500Z-210916T0300Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 402 AM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 2 to 4 feet expected. * WHERE...In Massachusetts coastal waters, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 11 AM to 11 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
791 WHUS71 KBOX 151917 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 317 PM EDT Wed Sep 15 2021 ANZ230-236-160000- /O.CON.KBOX.SC.Y.0081.000000T0000Z-210916T0000Z/ Boston Harbor-Narragansett Bay- 317 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and waves 1 to 3 feet. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231>235-237-251-160000- /O.CON.KBOX.SC.Y.0081.000000T0000Z-210916T0000Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Massachusetts Bay and Ipswich Bay- 317 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds around 15 kt with gusts up to 25 kt and seas 2 to 4 feet. * WHERE...Portions of Massachusetts coastal waters and Rhode Island coastal waters. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-254>256-160300- /O.CON.KBOX.SC.Y.0081.000000T0000Z-210916T0300Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 317 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...In Massachusetts coastal waters, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
330 WHUS71 KBOX 152257 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 657 PM EDT Wed Sep 15 2021 ANZ230-236-160300- /O.EXT.KBOX.SC.Y.0081.000000T0000Z-210916T0300Z/ Boston Harbor-Narragansett Bay- 657 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and waves 1 to 3 feet. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231>235-237-251-160300- /O.EXT.KBOX.SC.Y.0081.000000T0000Z-210916T0300Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound-Block Island Sound- Massachusetts Bay and Ipswich Bay- 657 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds around 15 kt with gusts up to 25 kt and seas 2 to 4 feet. * WHERE...Portions of Massachusetts coastal waters and Rhode Island coastal waters. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-254>256-160600- /O.EXT.KBOX.SC.Y.0081.000000T0000Z-210916T0600Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 657 PM EDT Wed Sep 15 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...In Massachusetts coastal waters, Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Sep 14, 1:57 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Sep 14, 1:57 PM EDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 157 PM EDT Tue Sep 14 2021 .SYNOPSIS... A weak ridge of high pressure will provide dry weather and seasonable temperatures Tuesday. An approaching cold front brings a chance of scattered showers and thunderstorms Wednesday afternoon, along with summer heat and humidity. Cold front stalls and weakens into Thursday, offering lots of clouds and periods of showers. A coastal low may affect southeast New England or remain far enough offshore Friday or Saturday. Effects and impacts will depend on the coastal low's track and strength, which are both still uncertain. Trending drier for Sunday into early next week. After a brief cooldown Thursday, temperatures trend above normal again for late week into the weekend. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 150 PM Update... A very nice afternoon is in progress with a scattered to broken deck of mid level cloudiness overspreading much of the region. This is in response to warm advection aloft, but upper level ridging and lack of synoptic scale forcing will result in continued dry weather for the remainder of the afternoon. Temperatures will generally remain in the 70s, but a few locations in the lower CT River Valley could briefly touch 80. Dewpoints in the 50s along with light winds will result in very comfortable outdoor weather. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... 345 AM update... Tonight... Mid level warm front moves across the region tonight. Increasing mid level wind fields and associated thermal and moisture advection, combined with remnant EML accompanied by mid level lapse rates around 7C/KM, may be sufficient shear, instability and lift to trigger a few strong thunderstorms across the area, especially over northern MA. Given shallow cool/stable layer in place, instability will be elevated. Thus, a few storms may produce small hail in the stronger updrafts. Otherwise, mainly dry weather prevails especially across RI and southeast MA. Higher dew pt airmass translates to milder conditions Tue night, with lows only in the 60s. Patchy fog possible given higher dew pt airmass. Wednesday... Northern stream short wave trough and associated cold front approach from the west. High CAPE & Shear environment in place along with remnant EML. Looks to be a very active front with potential for strong to severe storms. HREF max updraft and updraft helocity very impressive, especially across northern MA, closer to stronger wind fields aloft, frontal convergence and RRQ of 130 kt jet streak over southeast Quebec. Risk for strong to severe storms may be confined to northern MA, as mid level trough becomes positively tilted and sheared, precluding height falls and severe threat from traversing southeast into CT/RI and southeast MA. Otherwise, very warm airmass advects northeast ahead of the front, with 925 mb temps climbing to +21C to +22C Wed afternoon, which will support highs at least into the mid 80s away from the south coast. These temps combined with dew pts rising to around 70, will provide summer-like heat to the region. Although, a gusty SSW wind 15-25 mph will provide some relief from the heat. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Highlights: * A few strong/severe storms possible in the interior Wed nite, but should trend more garden variety by overnight. * Cloudy/unsettled Thurs with periods of rain, cooler than avg temps and onshore breeze. * Monitoring coastal low (possible tropical or subtropical development) moving north from the Bahamas to near the benchmark Fri into Sat. Track and strength still uncertain but some impacts possible for southeast New England and the waters. * Trending drier for Sunday into early next week. Details: Wednesday Night: Cold front from Wed near or just to our west will slowly trudge eastward. T-storms along the extent of the front, some of which still capable of producing severe weather and heavy downpours, will advance in lockstep with the front. Have maintained enhanced wording with gusty winds and heavy rain across our northwestern areas (thinking NW of a HFD-ORH-FIT line) through midnight. Instability then tends to wane after midnight, though some residual elevated instability along with strong flow aloft could still result in some overnight garden-variety t-storms as the front slows/stalls as mid- level winds become more front-parallel. Thursday thru Thursday Night: Cold front should be roughly bisecting the forecast area but tends to undergo frontolysis as the day progresses. Presence of the boundary interacting with subtropical feed of moisture will keep areas near or south of the boundary wetter than areas north of it. Have advertised Chance PoP for many, but sided towards lower Likely range (55-65%) across CT-RI into southeast MA. Increasingly stable thermodynamic profiles and onshore component to flow should mitigate any thunder but periods of showers remain. Despite 925/850 mb temps that would support warmer temps, all-in-all a pretty crummy day on tap with lots of clouds and limited/shallow mixing. Highs across eastern MA may struggle to reach 70, with mid 70s give-or-take more generally across the region. For Thurs nite, most models show light QPF indicating more intermittent or spotty rain showers. Ended up reducing PoP a bit towards slight to lower Chance. While some should be around, probably more hit-or-miss. Still lots of overcast hanging around for most, and this should result in a narrower diurnal range with lows falling into the low to mid 60s. Friday into Saturday: Greatest uncertainty is centered particularly in this period. An area of low pressure is expected to develop near the Bahamas around midweek, a feature which advances north Thurs/Fri as a weakness in the subtropical ridge over the western Atlc develops. Eventually this low pulls northeast later Friday into Saturday to a position close to the 40N/70W benchmark, though there's some latitudinal variation in low-placement (GFS north of the benchmark, GEM/ECMWF close to or south of the benchmark). There are also some strength differences, but will also mention that as of the 2 AM Tropical Weather Outlook from NHC, it depicts a TD formation chance at 60 percent over the next five days. Whether or not the system ultimately gains tropical or subtropical characteristics, 00z forecast models are in greater agreement on a coastal low/gale near the benchmark Fri or Sat. A number of question marks that affect potential outcomes specific to PoP/QPF, winds and wave heights, such as the system's intensity and how close it gets to land. Kept PoP at chance ranges for both days but thinking better chances for rains is more across the coastal plain into the waters. Incorporated more of the 90th percentile NBM wind gusts particularly for southeast New England and the adjacent waters; this was done in a case where a northern track brings somewhat stronger winds to southeastern areas. Brought gusts to small craft advisory levels on the waters but this will need to be refined/adjusted higher or lower pending storm track. Also have to watch for possible rip currents mainly southeast-facing beaches too. Little if any effects or impacts are currently envisioned for the interior aside from periods of rain showers. Stay tuned! Sunday into Early Next Week: Generally improving conditions with high pressure building back in. Stuck mostly with NBM for this timeframe. Do have to keep tabs on how quickly the coastal low from Fri/Sat exits into the Maritimes. Both the GFS and Canadian GEM are progressive, but worth noting the 00z ECMWF builds an upper level ridge atop the coastal low, which could offer a retrograding cyclone around early next week. For now, opted for drier weather but something to monitor. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 18z TAF Update: Tonight...Moderate Confidence. VFR conditions this evening, but expect MVFR-IFR cigs/vsbys to overspread much of the region from west to east after midnight. This is in response to increasing low level moisture and a cooling boundary layer. Dry weather will dominate tonight, but a few brief widely scattered showers/t-storms will be possible after midnight with the greatest risk across northern MA. Winds will be light from the S. Wednesday...Moderate Confidence. MVFR-IFR conditions early in the morning should improve to mainly VFR by afternoon. SW wind gusts of 20 to 25 knots will develop by lunchtime. A cluster of strong to severe thunderstorms may work into portions of western and northern MA between 20z and 00z. Wednesday night...Moderate Confidence. Strong to severe thunderstorms across western and northern MA will push towards the Boston to Providence corridor during the evening hours. While they should weaken to some degree, a few may remain strong to marginally severe. Scattered showers and thunderstorms will linger through the overnight hours. Outside of this activity, cigs/vsbys may lower to MVFR-IFR conditions in some locations especially towards the southeast New England coast. KBOS Terminal...Moderate confidence in VFR. KBDL Terminal...Moderate confidence in VFR. Outlook /Wednesday Night through Saturday/ Wednesday Night: Mainly VFR, with local MVFR possible. Breezy. Chance SHRA, isolated TSRA. Thursday: Mainly VFR, with local IFR possible. Chance SHRA. Thursday Night: Mainly VFR, with areas IFR possible. Chance SHRA. Friday: MVFR/IFR conditions possible. Chance RA. Friday Night: Mainly MVFR, with areas IFR possible. Breezy. Chance RA. Saturday: Mainly MVFR, with areas VFR possible. Breezy. Slight chance RA. && .MARINE... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 345 AM update... Today...weak ridge of high pressure builds across the waters today from west to east. Fairly tranquil boating weather, with dry weather and good vsby. Tonight...warm front moves across the waters with perhaps a few thunderstorms across the northern MA waters. Wed...SSW winds increase 15-25 kt ahead of cold front. Late day storms possible, especially northern MA. Outlook /Wednesday Night through Saturday/... Wednesday Night: Low risk for Small Craft Advisory winds with gusts up to 25 kt. Seas up to 5 ft. Chance of rain showers, isolated thunderstorms. Thursday through Thursday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of rain showers. Friday through Friday Night: Winds less than 25 kt. Areas of seas approaching 5 ft. Chance of rain. Saturday: Winds less than 25 kt. Seas up to 5 ft. Slight chance of rain. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Nocera/Loconto NEAR TERM...Frank SHORT TERM...Nocera LONG TERM...Loconto AVIATION...Frank/Loconto MARINE...Nocera/Loconto
Hazardous weather outlook, Sep 14, 8:07 AM EDT, 7 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 807 AM EDT Tue Sep 14 2021 CTZ002>004-MAZ002>024-026-RIZ001>008-151215- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 807 AM EDT Tue Sep 14 2021 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms are expected late Wednesday into Wednesday night across portions of southern New England. While severe weather is possible across most of our region, the greatest risk is across western and northern Massachusetts. The main severe weather threats are damaging straight line wind gusts along with large hail. Heavy rain may result in localized flooding too. Lastly, an isolated tornado can not be ruled out. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230>237-250-251-254>256-151215- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 807 AM EDT Tue Sep 14 2021 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few strong to severe thunderstorms are possible Wednesday evening with the greatest risk across the waters off the east and especially northeast Massachusetts coast. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Frank For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/nwsboston You can follow us on Twitter at @NWSBoston
Nearby
Small Craft Advisories in Massachusetts, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.